Linearity, Slutsky symmetry, and a conjecture of Hicks
Christian Weber
Economics Bulletin, 2002, vol. 4, issue 12, 1-5
Abstract:
Hicks (1956) conjectured that Slutsky symmetry should hold for discrete as well as infinitesimal price changes if demand functions are globally linear. This paper proves this conjecture using the LES utility function and the Slutsky compensation for price changes. More importantly, in sharp contrast to previous doubts expressed by Hicks, Samuelson and others, this paper provides the first formal demonstration that compensated cross price effects can indeed be symmetric for discrete changes in prices.
JEL-codes: D1 (search for similar items in EconPapers)
Date: 2002-07-08
References: View complete reference list from CitEc
Citations: View citations in EconPapers (3)
Downloads: (external link)
http://www.accessecon.com/pubs/EB/2002/Volume4/EB-02D10008A.pdf (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ebl:ecbull:eb-02d10008
Access Statistics for this article
More articles in Economics Bulletin from AccessEcon
Bibliographic data for series maintained by John P. Conley ().